Alert archive / California / High Wind Watches in 2011

High Wind Watch 1, NWS San Diego, CA

January 18, 20114 counties in California

NWS San Diego, CA issued this high wind watch at Jan 18, 2011, 2:42 AM PST for 4 counties in California. It took effect at Jan 19, 2011, 9:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 18, 2011, 2:42 AM PST (10:42 UTC)
In effect from
Jan 19, 2011, 9:00 PM PST
Expired
Jan 19, 2011, 1:54 PM PST
In force
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2011-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2011-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3257 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

950 
WWUS76 KSGX 181042
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
242 AM PST TUE JAN 18 2011

...MODERATE TO STRONG OFFSHORE WINDS FOR LATE WEDNESDAY NIGHT
THROUGH THURSDAY...

.NORTH FLOW ALOFT BEHIND A TROUGH OF LOW PRESSURE OVER ARIZONA AND
NEW MEXICO AND SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL
BRING MODERATE TO LOCALLY STRONG OFFSHORE WINDS THROUGH AND BELOW
MOUNTAIN PASSES AND CANYONS LATE WEDNESDAY NIGHT THROUGH THURSDAY.

CAZ048-057-181845-
/O.NEW.KSGX.HW.A.0001.110120T0800Z-110120T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
242 AM PST TUE JAN 18 2011

...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
AFTERNOON.


* TIMING: WINDS INCREASING LATE WEDNESDAY NIGHT WITH STRONGEST
  WINDS THURSDAY.

* WINDS: AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 60
  MPH BELOW PASSES AND CANYONS.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND DOWNED POWER LINES.

&&

$$

MARTIN
6 follow-up statements
827 
WWUS76 KSGX 181755
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
955 AM PST TUE JAN 18 2011

...MODERATE TO STRONG OFFSHORE WINDS LATE WEDNESDAY NIGHT THROUGH
THURSDAY...

.NORTHEAST FLOW ALOFT BEHIND A TROUGH OF LOW PRESSURE OVER ARIZONA
AND NEW MEXICO WITH SURFACE HIGH PRESSURE OVER THE GREAT BASIN
WILL BRING MODERATE TO LOCALLY STRONG OFFSHORE WINDS THROUGH AND
BELOW MOUNTAIN PASSES AND CANYONS LATE WEDNESDAY NIGHT THROUGH
THURSDAY.

CAZ048-057-190500-
/O.CON.KSGX.HW.A.0001.110120T0800Z-110120T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
955 AM PST TUE JAN 18 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY AFTERNOON. 

* TIMING: WINDS INCREASING LATE WEDNESDAY NIGHT WITH STRONGEST
  WINDS THURSDAY.

* WINDS: AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS OF 60 TO
  65 MPH BELOW PASSES AND CANYONS.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR  
MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE  
LIMBS AND DOWNED POWER LINES.

&&

$$

MARTIN/PG
860 
WWUS76 KSGX 190429
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
829 PM PST TUE JAN 18 2011

...MODERATE TO STRONG OFFSHORE WINDS LATE WEDNESDAY NIGHT THROUGH
THURSDAY...

.NORTHEAST FLOW ALOFT BEHIND A TROUGH OF LOW PRESSURE OVER
ARIZONA AND NEW MEXICO WITH SURFACE HIGH PRESSURE OVER THE GREAT
BASIN WILL BRING MODERATE TO LOCALLY STRONG OFFSHORE WINDS
THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS LATE WEDNESDAY
NIGHT THROUGH THURSDAY.

CAZ048-057-191400-
/O.CON.KSGX.HW.A.0001.110120T0800Z-110120T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
829 PM PST TUE JAN 18 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY AFTERNOON. 

* TIMING: WINDS INCREASING LATE WEDNESDAY NIGHT WITH STRONGEST  
WINDS THURSDAY.

* WINDS: AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS OF 60
  TO 65 MPH BELOW PASSES AND CANYONS.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS
  AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

&&

$$

ATKIN
903 
WWUS76 KSGX 191152
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
352 AM PST WED JAN 19 2011

...MODERATE TO STRONG OFFSHORE WINDS LATE WEDNESDAY NIGHT THROUGH
THURSDAY...

.NORTHEAST FLOW ALOFT BEHIND A TROUGH OF LOW PRESSURE OVER
ARIZONA AND NEW MEXICO WITH SURFACE HIGH PRESSURE OVER THE GREAT
BASIN WILL BRING MODERATE TO LOCALLY STRONG OFFSHORE WINDS
THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS LATE TONIGHT
THROUGH THURSDAY. LOCAL GUSTS OVER 60 MPH WILL BE
POSSIBLE...MAINLY THURSDAY MORNING.

CAZ048-057-192200-
/O.CON.KSGX.HW.A.0001.110120T0800Z-110120T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
352 AM PST WED JAN 19 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY AFTERNOON. 

* TIMING: WINDS INCREASING LATE WEDNESDAY NIGHT WITH STRONGEST WINDS
  THURSDAY.

* WINDS: AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS OF 60 TO
  65 MPH BELOW PASSES AND CANYONS...ESPECIALLY FROM SAN BERNARDINO
  WEST TO RANCHO CUCAMONGA.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

&&

$$

MAXWELL
176 
WWUS76 KSGX 191655
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
855 AM PST WED JAN 19 2011

...MODERATE TO STRONG OFFSHORE WINDS LATE WEDNESDAY NIGHT THROUGH
THURSDAY...

.HIGH PRESSURE RIDGE BUILDING ALONG THE WEST COAST AND SURFACE
PRESSURE BUILDING OVER THE GREAT BASIN WILL LEAD TO A WEATHER
PATTERN FAVORABLE FOR MODERATE TO STRONG SANTA ANA WINDS ACROSS
SOUTHWEST CALIFORNIA...BEGINNING TONIGHT AND CONTINUING INTO
THURSDAY AFTERNOON. DAMAGING WIND GUSTS OVER 60 MPH ARE
POSSIBLE...AND COULD EXCEED 80 MPH IN THE MORE WIND PRONE AREAS.

CAZ048-057-200100-
/O.EXT.KSGX.HW.A.0001.110120T0500Z-110120T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
855 AM PST WED JAN 19 2011

...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH
THURSDAY AFTERNOON...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH
THURSDAY AFTERNOON. 

* TIMING: 9 PM PST TONIGHT THROUGH 2 PM PST THURSDAY.

* WINDS: INCREASING TO NORTHEAST 40 TO 50 MPH WITH GUSTS 60 TO 85
  MPH BELOW PASSES AND CANYONS...MAINLY BETWEEN RANCHO
  CUCAMONGA...AND THROUGH THE SANTA ANA RIVER CANYON ALONG THE
  HIGHWAY 91 CORRIDOR...AND ALONG THE 241 CORRIDOR AND THE
  FOOTHILL COMMUNITIES OF ORANGE COUNTY IN THE CHINO HILLS AND
  ALONG THE SANTA ANA MOUNTAINS.

* IMPACTS: DRIVING HIGH PROFILE VEHICLES WILL BE EXTREMELY
  DIFFICULT. MAJOR DAMAGE TO AWNINGS AND METAL SHEDS POSSIBLE.
  DOWNED TREES AND POWER LINES POSSIBLE LEADING TO POWER OUTAGES
  AND MALFUNCTIONING TRAFFIC SIGNALS. MODERATE DAMAGE TO LARGE
  SIGNS POSSIBLE. MINOR DAMAGE TO TILED AND SHINGLED ROOFS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

BALFOUR
654 
WWUS76 KSGX 191713 AAA
NPWSGX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SAN DIEGO CA
913 AM PST WED JAN 19 2011

...UPDATED TO EXPAND HIGH WIND WATCH TO INCLUDE COASTAL ORANGE
COUNTY AND SAN DIEGO COUNTY INLAND VALLEYS...

.HIGH PRESSURE RIDGE BUILDING ALONG THE WEST COAST AND SURFACE
PRESSURE BUILDING OVER THE GREAT BASIN WILL LEAD TO A WEATHER
PATTERN FAVORABLE FOR MODERATE TO STRONG SANTA ANA WINDS ACROSS
SOUTHWEST CALIFORNIA...BEGINNING TONIGHT AND CONTINUING INTO
THURSDAY AFTERNOON. DAMAGING WIND GUSTS OVER 60 MPH ARE
POSSIBLE...AND COULD EXCEED 80 MPH IN THE MORE WIND PRONE AREAS.

CAZ042-050-200115-
/O.EXB.KSGX.HW.A.0001.110120T0900Z-110120T2200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
913 AM PST WED JAN 19 2011

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
AFTERNOON. 

* TIMING: 1 AM PST THURSDAY THROUGH 2 PM PST THURSDAY.

* WINDS: INCREASING TO NORTHEAST 25 TO 40 MPH WITH GUSTS OVER 60
  MPH. WIND GUSTS AS HIGH AS 80 MPH POSSIBLE IN THE FOOTHILL
  COMMUNITIES OF ORANGE COUNTY...BETWEEN LA BREA AND TRABUCO
  HIGHLANDS.

* IMPACTS: DRIVING HIGH PROFILE VEHICLES WILL BE EXTREMELY
  DIFFICULT. MAJOR DAMAGE TO AWNINGS AND METAL SHEDS POSSIBLE.
  DOWNED TREES AND POWER LINES POSSIBLE LEADING TO POWER OUTAGES
  AND MALFUNCTIONING TRAFFIC SIGNALS. MODERATE DAMAGE TO LARGE
  SIGNS POSSIBLE. MINOR DAMAGE TO TILED AND SHINGLED ROOFS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ048-057-200115-
/O.CON.KSGX.HW.A.0001.110120T0500Z-110120T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
913 AM PST WED JAN 19 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM PST THIS EVENING
THROUGH THURSDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM PST THIS EVENING
THROUGH THURSDAY AFTERNOON. 

* TIMING: 9 PM PST TONIGHT THROUGH 2 PM PST THURSDAY.

* WINDS: INCREASING TO NORTHEAST 40 TO 50 MPH WITH GUSTS 60 TO 85
  MPH BELOW PASSES AND CANYONS...MAINLY BETWEEN RANCHO
  CUCAMONGA...THROUGH THE SANTA ANA RIVER CANYON ALONG THE HIGHWAY
  91 CORRIDOR...AND ALONG THE 241 CORRIDOR THROUGH SANTA ANA
  MOUNTAINS AND FOOTHILLS.

* IMPACTS: DRIVING HIGH PROFILE VEHICLES WILL BE EXTREMELY
  DIFFICULT. MAJOR DAMAGE TO AWNINGS AND METAL SHEDS POSSIBLE.
  DOWNED TREES AND POWER LINES POSSIBLE LEADING TO POWER OUTAGES
  AND MALFUNCTIONING TRAFFIC SIGNALS. MODERATE DAMAGE TO LARGE
  SIGNS POSSIBLE. MINOR DAMAGE TO TILED AND SHINGLED ROOFS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

BALFOUR
632 
WWUS76 KSGX 192154
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
154 PM PST WED JAN 19 2011

...UPDATED WATCH TO A HIGH WIND WARNING FOR ORANGE COUNTY...SANTA
ANA MOUNTAINS...AND INLAND EMPIRE. WIND ADVISORIES ALSO ISSUED
TONIGHT THROUGH THURSDAY FOR REMAINING MOUNTAINS AND
VALLEYS...INCLUDING COACHELLA VALLEY.

.HIGH PRESSURE RIDGE BUILDING ALONG THE WEST COAST AND SURFACE
PRESSURE BUILDING OVER THE GREAT BASIN WILL LEAD TO A WEATHER
PATTERN FAVORABLE FOR MODERATE TO STRONG SANTA ANA WINDS ACROSS
SOUTHWEST CALIFORNIA...BEGINNING TONIGHT AND CONTINUING INTO
THURSDAY AFTERNOON. DAMAGING WIND GUSTS BETWEEN 60 AND 85 MPH ARE
LIKELY IN THE MORE WIND PRONE AREAS. FREQUENT WIND GUSTS IN THE
45 TO 55 MPH RANGE ARE LIKELY ELSEWHERE AND WIND ADVISORIES ARE IN 
EFFECT FOR THE REMAINING MOUNTAINS...FOOTHILLS..INLAND
VALLEYS OF SOUTHWEST CALIFORNIA...INCLUDING THE NORTH AND
EASTERN SIDE OF THE COACHELLA VALLEY NEAR THE LITTLE SAN
BERNARDINO MOUNTAINS.

CAZ042-200600-
/O.UPG.KSGX.HW.A.0001.110120T0900Z-110120T2200Z/
/O.NEW.KSGX.HW.W.0001.110120T0500Z-110120T2200Z/
ORANGE COUNTY COASTAL AREAS-
154 PM PST WED JAN 19 2011

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 2 PM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 2 PM PST
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: 9 PM PST TONIGHT THROUGH 2 PM PST THURSDAY.

* WINDS: INCREASING TO NORTHEAST 25 TO 40 MPH WITH GUSTS 60 TO 85
  MPH LIKELY IN THE FOOTHILL COMMUNITIES OF ORANGE
  COUNTY...BETWEEN BREA AND TRABUCO HIGHLANDS.

* IMPACTS: DRIVING HIGH PROFILE VEHICLES WILL BE EXTREMELY DIFFICULT.
  MAJOR DAMAGE TO AWNINGS AND METAL SHEDS POSSIBLE. DOWNED TREES
  AND POWER LINES POSSIBLE LEADING TO POWER OUTAGES AND 
  MALFUNCTIONING TRAFFIC SIGNALS. MODERATE DAMAGE TO LARGE SIGNS
  POSSIBLE. MINOR DAMAGE TO TILED AND SHINGLED ROOFS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ048-057-200600-
/O.UPG.KSGX.HW.A.0001.110120T0500Z-110120T2200Z/
/O.NEW.KSGX.HW.W.0001.110120T0500Z-110120T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
154 PM PST WED JAN 19 2011

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 2 PM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 2 PM PST
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: 9 PM PST TONIGHT THROUGH 2 PM PST THURSDAY.

* WINDS: INCREASING TO NORTHEAST 40 TO 50 MPH WITH GUSTS 60 TO 85
  MPH BELOW PASSES AND CANYONS...MAINLY BETWEEN RANCHO
  CUCAMONGA...THROUGH THE SANTA ANA RIVER CANYON ALONG THE HIGHWAY
  91 CORRIDOR...AND ALONG THE 241 CORRIDOR THROUGH SANTA ANA
  MOUNTAINS AND FOOTHILLS.

* VISIBILITY: AREAS OF BLOWING DUST CAUSING VISIBILITY ONE QUARTER
  MILE OR LESS AT TIMES.

* IMPACTS: DRIVING HIGH PROFILE VEHICLES WILL BE EXTREMELY
  DIFFICULT. MAJOR DAMAGE TO AWNINGS AND METAL SHEDS POSSIBLE.
  DOWNED TREES AND POWER LINES POSSIBLE LEADING TO POWER OUTAGES
  AND MALFUNCTIONING TRAFFIC SIGNALS. MODERATE DAMAGE TO LARGE
  SIGNS POSSIBLE. MINOR DAMAGE TO TILED AND SHINGLED ROOFS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ050-200600-
/O.UPG.KSGX.HW.A.0001.110120T0900Z-110120T2200Z/
/O.NEW.KSGX.WI.Y.0002.110120T0900Z-110120T2200Z/
SAN DIEGO COUNTY VALLEYS-
154 PM PST WED JAN 19 2011

...WIND ADVISORY IN EFFECT FROM 1 AM TO 2 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 2 PM PST THURSDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: 1 AM PST THURSDAY THROUGH 2 PM PST THURSDAY.

* WINDS: INCREASING TO NORTHEAST 25 TO 40 MPH. WIND GUSTS AS HIGH
  AS 55 MPH LIKELY IN THE FOOTHILL COMMUNITIES FROM RAINBOW TO
  POTRERO. 

* VISIBILITY: AREAS OF BLOWING DUST CAUSING VISIBILITY ONE QUARTER
  MILE OR LESS AT TIMES.

* IMPACTS: DRIVING HIGH PROFILE VEHICLES WILL BE DIFFICULT. MINOR
  DAMAGE TO AWNINGS...METAL SHEDS...AND SIGNS LIKELY. BROKEN TREE
  LIMBS THAT FALL ON POWER LINES MAY LEAD TO POWER OUTAGES AND
  MALFUNCTIONING TRAFFIC SIGNALS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ055-056-200600-
/O.NEW.KSGX.WI.Y.0002.110120T0500Z-110120T2200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
154 PM PST WED JAN 19 2011

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 2 PM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 2 PM PST
THURSDAY. 

* TIMING: 9 PM PST TONIGHT THROUGH 2 PM PST THURSDAY.

* WINDS: INCREASING TO NORTHEAST 25 TO 40 MPH. WIND GUSTS TO 55
  MPH.

* VISIBILITY: AREAS OF BLOWING DUST CAUSING VISIBILITY ONE
  QUARTER MILE OR LESS AT TIMES.

* IMPACTS: DRIVING HIGH PROFILE VEHICLES WILL BE DIFFICULT. MINOR
  DAMAGE TO AWNINGS...METAL SHEDS...AND SIGNS LIKELY. BROKEN TREE
  LIMBS THAT FALL ON POWER LINES MAY LEAD TO POWER OUTAGES AND
  MALFUNCTIONING TRAFFIC SIGNALS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ058-061-200600-
/O.NEW.KSGX.WI.Y.0002.110120T0900Z-110120T2200Z/
SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY-
154 PM PST WED JAN 19 2011

...WIND ADVISORY IN EFFECT FROM 1 AM TO 2 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 2 PM PST THURSDAY. 

* TIMING: FROM 1 AM PST THURSDAY THROUGH 2 PM PST THURSDAY

* WINDS:INCREASING TO NORTH 20 TO 30 MPH WITH GUSTS TO 55 MPH.

* VISIBILITY: AREAS OF BLOWING DUST CAUSING VISIBILITY ONE QUARTER
  MILE OR LESS AT TIMES.

* IMPACTS: DRIVING HIGH PROFILE VEHICLES WILL BE DIFFICULT. MINOR
  DAMAGE TO AWNINGS...METAL SHEDS...AND SIGNS LIKELY. BROKEN TREE
  LIMBS THAT FALL ON POWER LINES MAY LEAD TO POWER OUTAGES AND
  MALFUNCTIONING TRAFFIC SIGNALS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$


BALFOUR

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Jan 17, 8:30 PM PST, 6 hours 12 minutes earlier.

Area forecast discussion, Jan 17, 8:30 PM PST, 6 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
830 PM PST MON JAN 17 2011

.SYNOPSIS...HIGH PRESSURE ALOFT WILL WEAKEN THROUGH WEDNESDAY...THEN
INCREASE THURSDAY WITH LITTLE CHANGE FRIDAY. HIGH PRESSURE WEAKENS
DURING THE WEEKEND AND INCREASES ON MONDAY. A WEAK OFFSHORE FLOW
WILL CONTINUE BUT IT MAY BE WEAK ENOUGH FOR SOME FOG TO DEVELOP
ALONG THE COAST TUESDAY AND WEDNESDAY MORNINGS. THE OFFSHORE FLOW
INCREASES WEDNESDAY NIGHT THROUGH THURSDAY MORNING FOR STRONG GUSTY
NORTHEAST WINDS POSSIBLE.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

HIGH PRESSURE ALOFT WILL WEAKEN THROUGH WEDNESDAY AS A TROUGH DIGS
OVER THE ROCKIES. A WEAK OFFSHORE FLOW WILL GO ONSHORE WEDNESDAY.
SOME FOG MAY DEVELOP NEAR THE COAST TUESDAY MORNING WITH A BETTER
CHANGE FOR FOG WEDNESDAY MORNING. HIGH PRESSURE AT THE SURFACE WILL
MOVE INTO THE GREAT BASIN AND HIGH PRESSURE ALOFT WILL INCREASE LATE
WEDNESDAY THROUGH THURSDAY MORNING FOR STRONG GUSTY NORTHEAST WINDS
POSSIBLE. THE OFFSHORE FLOW WILL DECREASE THURSDAY AFTERNOON THROUGH
FRIDAY. HIGH PRESSURE ALOFT WILL REMAIN ABOUT THE SAME FRIDAY.
ANOTHER TROUGH DIGS OVER THE ROCKIES DURING THE WEEKEND AS THE
OFFSHORE FLOW INCREASES AGAIN. A WEAK OFFSHORE FLOW WILL CONTINUE
INTO MONDAY AS HIGH PRESSURE ALOFT INCREASES. SLIGHTLY COOLER
TUESDAY...COOLER WEDNESDAY...WARMER THURSDAY AND FRIDAY....COOLER
DURING THE WEEKEND...WARMER MONDAY.

&&

.AVIATION...
180406Z...MOSTLY CLEAR AND VFR CONDITIONS WITH UNRESTRICTED VIS
THROUGH TUE. THERE IS A SMALL CHANCE FOR SOME FOG AND HAZE TO
DEVELOP AT/NEAR COASTAL TAF SITES BY MORNING...BUT NO SIGN OF ANY
DEVELOPMENT ANYWHERE IN THE BIGHT THROUGH 04Z TUE.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...WHITLOW
AVIATION...JAD

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 1:14 PM PSTHigh Surf AdvisorySGXSan Diego48 hr

Nearby

High Wind Watches in California, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.